For the last year I have tolerated problems with my feet, specifically my toe nails. Uck, gross you say? Whatever. Its part of life, or my life anyway. Most people know nothing about feet problems. They skip through an OPI coloured rainbow world of pointy shoes. I, on the other hand have been hobbling around for the last five months like a 100-year-old hag. Ouch… Ouch…
It was a chemo drug which is the source of my nail problems. Docetaxel is the drug and it is a real bitch on nails. During chemo treatment the nurses gave me an icy bath to soak my fingers and toes in. This apparently helps by slowing down the circulation to your hands and feet and reduces the potential damage. After treatment my finger/toe nails were über thin and were constantly ripping. Last fall my two big toe nails turned black and eventually lifted right off my toes. (ha ha made your gag. Is this too much information – very gross, I know)
Everything has since grown back in. My issue over the summer has been that my toe nail has grown back in a mutant state. On my left foot the big toe nail looks like a staple. It is curved back and is growing into the flesh of my toe. Ouch, Ouch Ouch. Let me tell ya.
Tomorrow they are going to fix me up. I have a brand new sparkly podiatrist and I am going under the knife. A little nip and tuck and I will be as good as new. I’ll be back to walking in my neighbour’s field in no time.
Good luck! I hope you get some relief that way. Have you tried home footcare before? I don’t know if it would help in your case, because you said it was a side effect of the drugs, but there are nursing agencies that will do home foot care in the County.
Thanks for the suggestion Heidi, but now that I am hooked up with this podiatrist in Belleville, I will be fine
Hope all went well today D and that W is taking good care of you 🙂
I am relieved that it is now all over with and I am on the mend. Thanks for your concern. Warren cooked last night’s dinner.
I’m sure you are healing well by now. There’s nothing pretty about chemo.